MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-10-60-135
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Death (1802)
Date of Event 09/06/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a protégé rx with a non-medtronic guidewire and non-medtronic 9f guide catheter to treat a tortuous 40mm calcified lesion with 90% stenosis in the carotid artery.The device was inspected prior to use with no difficulties noticed.It was reported the lesion was pre-dilated with a non-medtronic device.A 10x60mm protégé rx was advanced and deployed without encountering any resistance.The stent delivery system was removed from the patient with no difficulty noticed.It was confirmed by (b)(4) that the stent was elliptical in shape.Several additional post dilations were carried out to improve blood flow.The procedure was finished at this point.The balloon was also observed to be in an elliptical state once removed from the patient following post-dilation.The physician reports that there was no calcification as the balloon inflated without issue.One (1) week post procedure, the patient was treated for ic occlusion.Two (2) non-medtronic devices were placed inside the protege stent.An mri was carried out indicated the patient¿s outcome was not good and condition was deteriorating.The patient was due to present for a follow-up procedure, however, the patient passed away a few days post the second procedure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7973383
Report Number2183870-2018-00469
Device Sequence Number1774360
Product Code NIM
UDI-Device Identifier00821684038680
UDI-Public00821684038680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2019
Device Catalogue NumberSECX-10-60-135
Device Lot NumberA525047
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;